MAUDE Adverse Event Report: CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-132
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-132, stealth 32 lhook lap elec pkg was being used on 29may24 and ¿it was reported that the l-hook electrode was detached during the surgery.¿.Per further assessment it was found "it was initially reported that the electrode fell out within the abdominal cavity, but it was confirmed that the electrode fell out outside the abdominal cavity.".There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patien device not yet received.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-132, stealth 32 lhook lap elec pkg was being used on 29may2024 and ¿it was reported that the l-hook electrode was detached during the surgery.¿.Per further assessment it was found "it was initially reported that the electrode fell out within the abdominal cavity, but it was confirmed that the electrode fell out outside the abdominal cavity.".There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: section d1 brand name was corrected from stealth 32 lhook lap elec pkg to universal plus manufacturer narrative: received one 60-5274-132 in opened original packaging.Lot number was verified.The lot number returned was 202305011.Performed a visual inspection, the l-hook blade was returned disassembled from the device.There is evidence of soldering on the l-hook.A root cause cannot be determined; however, based upon the evaluation of the device and the photos, a likely cause may be due to excessive force being used during removal of eschar from the tip.A two-year lot history review shows a total of 4 devices for this lot number and failure mode; however, 2 were confirmed.A device history record (dhr) review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of 17 reports, regarding 17 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: to avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
UNIVERSAL PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19548246
Report Number1320894-2024-00161
Device Sequence Number14665483
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(10)280429(17)202305011
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-132
Device Lot Number202305011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic